On computational proofs of the existence of solutions to nonlinear parabolic problems

Mitsuhiro T. Nakao, Yoshitaka Watanabe

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

This paper is an extension of the preceding study (Nakao, this journal, 1991) in which we described a numerical verification method of the solution for one-space dimensional parabolic problems, to the several-space dimensional case. Here, numerical verification means the automatic proof of the existence of solutions to the problems by some numerical techniques on a computer. We reformulate the verification condition for nonlinear parabolic initial boundary value problems using the fixed-point problem of a compact operator on certain function spaces. As in the preceding study based upon a simple C0 finite-element approximation and its constructive a priori error estimates, a numerical verification procedure is presented with some numerical examples.

Original languageEnglish
Pages (from-to)401-410
Number of pages10
JournalJournal of Computational and Applied Mathematics
Volume50
Issue number1-3
DOIs
Publication statusPublished - May 20 1994

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Applied Mathematics

Cite this